Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

This is my second time on accutane and the first time it made my skin beautiful, but this time it's making it so dry that my skin texture is really bad and grainy. My makeup goes into my pores and makes them look twice as big and my overall texture is not ever how it used to be. Will this go away? I'm moisturizing with heavy creams and it just soaks it right in. My skin looks different than it ever has lately. It almost looks like I need microdermabrasion, but I know I can't do that with accutane. Any advice or words of wisdom?

Share this post


Link to post
Share on other sites

Drink a lot of fluids. It sounds as though you may be slightly dehydrated. Add in a bit of dehydration and Accutane usage, and you'll get facial skin such as you describe.

I would try one evening of massaging in some vaseline, letting it sit for a good long while on your skin (an hour or so) then taking your shower with only warm water (not hot) and then applying your regular moisturizer. Massage of the skin alone does provide some gentle exfoliation, and if you do it with vaseline, that will feel very nice. When you wash it off, be very gentle and don't scrub. If that helps the texture the next day, you'll know you need a different moisturizer, or need to apply the one you have more liberally throughout the day.

Out of curiosity, what moisturizer do you currently use?

Share this post


Link to post
Share on other sites

i wouldn't count on the skin texture to smooth out until after the course of accutane.

Share this post


Link to post
Share on other sites

Wynne - First I was using Dermalogica's skin smoothing cream which is pretty thick but it was still not enough so I swithced to Epicuran's emoliant cream which shockingly hasn't worked enough. I think you are right about being dehydrated, I need to up my water intake. I will for sure do the vaseline. I even used Castor oil last night and even that only helped a little bit. So frustrating.

Jordan - Is that what you experienced? Is it because the accutane makes it a certain texture while you are on it and then it goes away? This is the end of my second month and my first month my texture was quite nice. Well at least I know it isn't permanent.

Share this post


Link to post
Share on other sites

I wouldn't say my skin has become smoother yet, but the overall skin tone has definetley evened out immensely in terms of redness/darkness, i can't even believe it. I just finished my second month on 60 mg, so i defientley cannot wait until month 4 comes around to see how it looks.

Share this post


Link to post
Share on other sites

I am 26 and I am on my second month. And it just turned like this. My skin was looking quite nice from the tane and then all of a sudden the sides of my face started to get shadowy blotches and very dry bad texture to the point where it looks my skin is damaged. One year? Really? See this is my second time and it didn't do this before. Maybe the first time I was just lucky and this time I am having a more difficult time. I hope it goes away soon. I drank a ton of water today and I am using vaseline tonight and then jojoba oil when it comes in the mail. I even bumped down my dosage from 80 to 40. I am 5'1 and weight about 110 so I think that may have been to high of a dose. And my skin was moderate but persistant. It feels like the accutane dried up my active blemishes and then just started to dry up my clear skin to the point where it looks disgusting. I don't know, i just want it to go away. :(

Share this post


Link to post
Share on other sites
I think I might have this problem too. I'm 22 days into accutane, and my skin feels so... bumpy. And it's not the pimple bumpy kind of feeling. It's more like, sandpaper. haha! maybe not that bad, but it's faarrrr from smooth. It's usually after I put my makeup on, which kind of makes me think I'm using the wrong make up? I ordered some samples from everyday minerals and I'm going to try that out (heard a lot of good things). Other than that, I also need to start drinking more water! I think that'll help a lot. Good luck!

Share this post


Link to post
Share on other sites
I think I might have this problem too. I'm 22 days into accutane, and my skin feels so... bumpy. And it's not the pimple bumpy kind of feeling. It's more like, sandpaper. haha! maybe not that bad, but it's faarrrr from smooth. It's usually after I put my makeup on, which kind of makes me think I'm using the wrong make up? I ordered some samples from everyday minerals and I'm going to try that out (heard a lot of good things). Other than that, I also need to start drinking more water! I think that'll help a lot. Good luck!

Share this post


Link to post
Share on other sites

I am 26 and I am on my second month. And it just turned like this. My skin was looking quite nice from the tane and then all of a sudden the sides of my face started to get shadowy blotches and very dry bad texture to the point where it looks my skin is damaged. One year? Really? See this is my second time and it didn't do this before. Maybe the first time I was just lucky and this time I am having a more difficult time. I hope it goes away soon. I drank a ton of water today and I am using vaseline tonight and then jojoba oil when it comes in the mail. I even bumped down my dosage from 80 to 40. I am 5'1 and weight about 110 so I think that may have been to high of a dose. And my skin was moderate but persistant. It feels like the accutane dried up my active blemishes and then just started to dry up my clear skin to the point where it looks disgusting. I don't know, i just want it to go away. :(

Share this post


Link to post
Share on other sites
Rock Star - Yes! That's what it is like and I thought by this many days in it should not be so bumpy and irritated. But I guess it is just another accutane phase. Good luck to you too! I hope the water helps.

Share this post


Link to post
Share on other sites
Wynne -Thanks, you're right it won't last forever and at least I know the cause of it. It just freaks me out every time I see my skin not looknig how it normally does. Of course I automatically think the worst and stress that it is permanent and that my skin is changed for good. So wierd this drug. It is very fickle in it's clearing this time. I am going to talk to my derm, becuase I don't want to be taking a high dose when I don't need it. Maybe my skin is too sensitive for that much. :shifty:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×